# SDR CA010507021

- Difficulty date: April 18, 2001
- Submitted: May 11, 2001
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 1,718 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Part number: 5613C000002
- Condition: Leaking
- Location: A/C Bay
- Part time: 1,959 hours, 1,694 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE FLIGHT A BURNED OIL SMELL WAS NOTICED IN THE COCKPIT AND CABIN. AFTER RETURNING TO BASE THE SAME SMELL COULD BE DUPLICATED ON THE GROUND. THE SMELL WOULD DISSIPATE WHEN THE E.C.S. WAS TURNED OFF. INVESTIGATION REVEALED A VERY BLACK AND DIRTY WATER SEPARATOR BAG AND DUCTS DOWNSTREAM OF THE REFRIGERATION PACK. THESE COMPONENTS HAD BEEN CLEANED AND INSPECTED ON THE PREVIOUS 100 HOUR INSPECTION. THERE WAS NO TRACE OF OIL IN THE BLEED AIR DUCTS BEFORE THE REFRIGERATION PACK. IT WAS SUSPECTED THAT THE COOLING TURBINE HAD A INTERNAL OIL LEAK CAUSING THE BURNED OIL SMELL. THE REFRIGERATION PACK WAS REPLACED AND NO FURTHER PROBLEMS WERE NOTICED.
